MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU300
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown, not provided.If implanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.If explanted; give date: n/a (not applicable).Lens was removed/replaced during the same procedure.Telephone number: (b)(6).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the tecnis toric intraocular lens (iol) fully inserted in the patient's left eye, the surgeon noticed the trailing haptic was missing.Lens was removed and replaced with a back-up lens same model and diopter.There was no surgical intervention performed.The patient was reported to be doing okay post surgery.No additional information provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: return to manufacturer: 1/21/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, and that the lens was received cut in pieces (not all pieces received), which is consistent with a lens that was handled during removal and replacement.Furthermore, a detached haptic (not returned) was observed.The dimensional inspection was performed on the remaining haptic and measured within specifications.Based on the return condition of the lens, no further product evaluation could be performed.¿dc-haptic detached¿ was confirmed, however per the initial report this issue was observed after handling for insertion, and therefore cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Historical data analysis: a search of complaints revealed no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a quality product deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen 9728 NX
NL  9728 NX
MDR Report Key11143981
Report Number9614546-2021-07008
Device Sequence Number10972091
Product Code HQL
UDI-Device Identifier05050474660137
UDI-Public(01)05050474660137(17)250303
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2025
Device Model NumberZCU300
Device Catalogue NumberZCU300U190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/10/2020
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/09/2021
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE LOT# CH06783
Patient Age80 YR